Testosterone Overdose: How to Avoid Negative Effects
Experiencing a testosterone overdose is extremely uncommon. A person would have to administer quite an abundance of this medication in order to initiate such extreme adverse reactions. That would be extremely unlikely except in cases when a person attempts to self-diagnose and treat Low T.
A hormone specialist is going to run detailed blood analysis in order to determine if treatment with supplemental testosterone is necessary, and then use careful calculations to ascertain the proper dosage and administration frequency.
No set amount can be used as an answer to how much testosterone to overdose. The answer will be different for each person based solely on his or her bodily needs. More common than overdosing, some side effects can occur when a person is using testosterone replacement therapy.
When we look at the difference between what is testosterone overdose and what are potential side effects from the treatment, it becomes apparent that side effects are typically mild and annoying whereas overdose symptoms can be dangerous.
Possible side effects of testosterone treatment are:
- Pain, redness, itching, discomfort, swelling at the injection site – typically subsides as the individual becomes more adept at administering the shot
- Breast enlargement
- Hair loss
- Changes in taste or sensations in the mouth
- Mood changes
- Abdominal changes – pain, diarrhea, constipation, nausea, vomiting
- Changes in libido
- Rapid or decreased heartbeat
- Sleep issues
- Loss or increase in appetite
- Pain in the lower back or side
These issues should be reported to the prescribing doctor as it may be necessary to decrease the dosage of testosterone that is administered. In most cases, the side effects will subside on their own as the body gets used to the increased level of testosterone provided by the supplementation.
Symptoms of Testosterone Overdose
The actual symptoms of testosterone overdose are easily noticeable – but the good news is that overdosing on testosterone is rare. It is essential to understand what to look for in regards to adverse reactions just in case the unexpected occurs.
What are symptoms of testosterone overdose that can happen? Here are the potential risks:
- Blurred vision
- Sudden and severe inability to speak
- Slurred speech
- Sudden weakness on one side of the body in an arm or leg
- Temporary blindness
If any of these symptoms of testosterone overdose occur, seek immediate medical help.
How to Avoid a Testosterone Overdose
The best way to handle a testosterone overdose is to avoid it in the first place. The first way to accomplish that is to find a qualified doctor to manage the diagnosis and treatment of Low T. A hormone replacement therapy specialist is the best choice, as these professionals deal with the treatment of hormonal imbalances in adults as the primary scope of their practice.
As tempting as it may be to save time and money by clicking on one of the many websites that are willing to sell and ship testosterone without a prescription – do not do it! These companies are operating illegally, and most are in other countries. That leaves a buyer with no recourse if anything should go wrong – a distinct possibility since testosterone is one of the most counterfeited medications in the world.
There is no way to know what dosage and frequency of administration of testosterone to use without the support of an experienced doctor.
Here are the best ways to avoid overdosing from testosterone:
- Accurate Diagnosis
The first step is getting an accurate diagnosis. You do not want to be treated with testosterone therapy is you do not have Low T. The HRT specialist will run detailed blood tests before determining the diagnosis.
- Proper Dosing
Once the diagnosis has been determined, the doctor will then ascertain the proper dosing guidelines to ensure that the individual is getting only the amount of supplemental testosterone required to bring the body back into a state of balance.
- Following Instructions
It is essential to follow all application guidelines for the type of testosterone therapy you have been prescribed. If you adhere to the instructions provided, you will minimize your risk of any adverse effects from treatment.
In regards to what to do for testosterone overdose, if any adverse effects occur as a result of treatment, immediately seek medical care if extreme, or contact the doctor to discuss minor side effects. The professional staff at Kingsberg Medical is here to answer questions, provide testing, and offer affordable treatment options for Low T and other hormone deficiencies.Brian Leeber